MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. NO-STING SKIN PREP SPRAY 28ML US; BANDAGE, LIQUID, SKIN PROTECTANT

SMITH & NEPHEW MEDICAL LTD. NO-STING SKIN PREP SPRAY 28ML US; BANDAGE, LIQUID, SKIN PROTECTANT
Model Number 66800709
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a surgical fire, and health care professional sprayed the skin prep on the patient.The skin caught fire while waiting for the prep to dry.No further information is known regarding the ae at this time.
 
Additional Manufacturer Narrative
The device used in treatment has not been received at this time for evaluation, all provided information has been reviewed and we have not been able to establish a relationship between the reported event or determine a root cause.Probable root cause is allergic reaction to the product.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.Medical review concluded, without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.No batch/lot number has been provided; therefore, a review of the device history has not been possible.The complaint history file contains no further instances.The investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
D4: unique identifier (udi) #.Section h3, h6: the device was not returned for evaluation, and with no other supporting information provided, the complaint could not be confirmed.A review of manufacturing records could not be performed for this event as no batch/lot number has been provided.The sequence of events as described does not constitute a manufacturing issue.No issues with the performance of the device were reported, the complaint is based on an incorrect use of the product.A review of historical complaints found no other complaints relating to fires while using the spray.No relevant historical escalations or corrective actions have been observed during a review of previous escalations.The device instructions for use offers clear guidelines on the use of the product.Device packaging contains the icon to indicate that the product is flammable.Instructions for use found within packaging also states that the product is flammable, with guidelines to use in a well-ventilated area.Avoid using around flames and sources of ignition.Relevant risk files have been reviewed and found to adequately mitigate the risk caused by the complaint event.A medical review was conducted, and found that without any further relevant clinical information provided, a full review cannot take place.It was also highlighted that the safety sheet for the product clearly states that the product is highly flammable.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.D1: brand name, d2a: common device name, d2b: procode and d4: catalog number.

Brand Name
NO-STING SKIN PREP SPRAY 28ML US
Common Device Name
BANDAGE, LIQUID, SKIN PROTECTANT
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11684622
Report Number8043484-2021-00872
Device Sequence Number11497048
Product Code NEC
UDI-Device Identifier05000223469566
UDI-Public05000223469566
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800709
Device Catalogue Number66800709
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/07/2021
12/07/2022
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date07/08/2021
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown